?

Log in

Previous Entry

Do you have the time to listen to me whine?

Mostly I'm just getting all this down because I have a bad memory for timelines and this is info I might need in the future. My health issues, let me show you them: 

On Liz's birthday I got sick. We were on the couch watching TV after a nice dinner out with her family and I suddenly jumped off the couch because I could feel/taste bile at the back of my throat. I tried to make myself vomit, just to get it over with, but my body refused to comply. This lasted all night long, along with burning in my ears and bouts of vertigo.

Having gotten zero sleep I skipped school the next day and tried calling my doctor. I said I thought I probably had an ear infection again. I was told he had no appointments for the rest of the month (this was the 16th). Because I wasn't feeling too hot about driving, I stayed home and vowed to go to the 24 hour care place as soon as possible.

On Thursday the 18th Liz took me to the 24-hour care place that shares all their info with my doctor, but they didn't have a doctor on the premises that day. Huh. So they sent us to my old urgent care place. I saw Dr. Degamo that afternoon and she confirmed a double middle ear infection and sinusitis. She prescribed me Clarithromycin because she'd prescribed it for me before and I hadn't had a bad reaction to it.

On Friday the 19th, I had an astoundingly painful gastrointestinal reaction to my antibiotic. It laid me out. We called the urgent care place, but they wouldn't change my prescription without seeing me. Back we went. This time Dr. Degamo wasn't there and I saw Dr. Hipolito. He looked in my ears and proclaimed them to be "pearly white" (in other words, no infection). This struck me because he'd said it about my ears before... the time I ended being so sick I landed in the ER. But he changed my prescription and, at Liz's request, put me on the extra strong antibiotic Levaquin which is what I'd been prescribed after my ER visit (by my regular doctor).

Last night, after 6 doses of the Levaquin I still had sinus and ear pain equal to what I had when the pain began. And my left shoulder began to hurt severely for no reason. I didn't sleep well. I read that rotator cuff injuries are a possible severe side effect of Levaquin. This morning I skipped class again (same one, darn it all) and called my primary care doc again, this time noting the symptoms haven't changed, I'm taking Levaquin and the possible rotator cuff injury. They suddenly found room in the schedule for me... tomorrow.

I'm really hoping he a) finds something that will knock this infection out for good and b) sends me to an ENT doc. This is enough of this shit!




Comments

( 10 comments — Leave a comment )
tersa
Oct. 25th, 2012 08:41 pm (UTC)
Fingers crossed! Hope you're feeling better soon. *hug*
(Anonymous)
Oct. 25th, 2012 09:55 pm (UTC)
Thank you. Hugs for you and skritches for IT&T.
moonlightnrain
Oct. 25th, 2012 10:41 pm (UTC)
Oh, duh, that was me. I wasn't logged in on my phone.
magickalmolly
Oct. 25th, 2012 11:29 pm (UTC)
Poor honey! I hope you're feeling better soon! *hugs hugs hugs*
moonlightnrain
Oct. 26th, 2012 12:26 am (UTC)
*gentle hugs*
abbeyrd
Oct. 25th, 2012 11:33 pm (UTC)
Hope you feel better soon!
moonlightnrain
Oct. 26th, 2012 12:26 am (UTC)
Amen, sistah!
ginsu
Oct. 25th, 2012 11:45 pm (UTC)
He looked in my ears and proclaimed them to be "pearly white" (in other words, no infection). This struck me because he'd said it about my ears before... the time I ended being so sick I landed in the ER.

Medical science sucks for ears. They can't visualize the middle or inner ear worth a damn yet... so they just sort of fumble around with best guesses. (I think a Stanford team is working on this.)

Your shoulder issue sounds like septic arthritis to me, linked to the earlier infection, although I would have expected the antibiotics to whammy that.

In any event, I hope you feel better lickety-split.



Edited at 2012-10-25 11:45 pm (UTC)
moonlightnrain
Oct. 26th, 2012 12:25 am (UTC)
Septic arthritis. Hmm. I'll look into that. Although Levaquin is linked to tendon ruptures, so I still think it's a possibility.
lil_1337
Oct. 26th, 2012 03:04 am (UTC)
Ugh that sucks. I hope your regular doc is able to get things straightened out for you.
( 10 comments — Leave a comment )

Profile

raven
moonlightnrain
Mrs. Dr. Mister

Latest Month

October 2012
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031   
Powered by LiveJournal.com
Designed by Witold Riedel